Skip to Content

Bipolar Disorder - Does Lithium carb. cause itching for anyone taking it now?

Responses (3)

Anonymous 1 Dec 2012

Hello angelgirlljb,

Welcome to the site

I am bipolar too and take Lithium, I have not experienced any posible side effects.

Itching skin is considered a less serious side effect, meaning that if it does not go away soon or your condition gets worse you should contact your Dr. asap.

Read more at: https://www.drugs.com/sfx/lithium-side-effects.html

Take care,

maso.-

angelgirlljb 1 Dec 2012

Thank you maso4169 for your reply. My daughter was recently in hospital for bipolar they tried so many different drugs and she seemed allergic to them all now with Lithium seems to be her last hope she is itching all over just don't know if it is the med or not for sure. Hope not as she is discouraged and it has helped her alot.

Anonymous 1 Dec 2012

I hope this medication works for her, and you are welcome.

Mzcap7 19 Oct 2016

I'm bipolar and on a high dose of lithium I'm finding that I'm itchy all the time

Princess22008 1 Dec 2012

I was on Lithium several months ago and had to go off of it because of itching so bad so bad i got sores. Doctor even tried adding Benadryl but then I ended up hyper after several days on it and still very itchy.

angelgirlljb 8 Dec 2012

Thank you for your answer. My daughter's itching is getting much worse. It appears that everything they try to treat bipolar for her has caused this or allergic reaction of some kind. She is very discouraged at this point of them finding anything to help her. They gave her an antihistimine also but nothing helps she said even her tongue is itching feels pretty hopeless at this point. May I ask what they gave you instead of lithium and if it worked for you?
TY Princess22008

Princess22008 9 Dec 2012

They put me on Seroquel. It helped and the itchiness stopped then. I started at a low dose at 400 mgs a day and am now up to 600 mgs which help alot.

angelgirlljb 9 Dec 2012

Thank you once again. She couldn't take that one either. She just informed me she has stopped Lithium the itching has stopped after only 1 day off it. They have tried her on Lamictal, Serequel,Abilify,Tegratol,Zyprexa, and Lithium all have caused unbearable side effects mostly breaking out and itching. Forgive my spelling of meds. I don't know what else they can try at this point. I wonder if all these drugs have basically the same ingredients in them? Ten days in hospital and they sent her home on Prolixin and it made her manic severely. I wondered if Depakote is any different than the ones they have tried her on. She had felt Tegratol was helping so much then broke out with rash. Trileptal was mentioned but not tried as of yet.

smileyhappy 1 Dec 2012

Hi there,

I have been on Lithium for 5 years and never had the itchin. Hopefully it is something else.

Good luck in finding something that works for your daughter!

Smileyhappy

angelgirlljb 8 Dec 2012

Thank you for your answer. So far she has been allergic or sensitive to every med they give her pretty discouraged right now. Lithium seemed her last hope after trying so many others she sees the doctor Tues. Have no idea if all these drugs have similiar ingredients that is ECT I am not very informed about that and neither is she.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions